Alert archive / Indiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 45, NWS Northern Indiana

May 13, 20115 counties in Indiana

NWS Northern Indiana issued this severe thunderstorm warning at May 13, 2011, 3:53 PM EDT for 5 counties in Indiana. It was in force for 37 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 13, 2011, 3:53 PM EDT (19:53 UTC)
Expired
May 13, 2011, 4:30 PM EDT
In force
37 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Hail
0.5 in
Wind
60.0 mph

Counties Fulton County, IN, Kosciusko County, IN, Marshall County, IN, Pulaski County, IN, Starke County, IN

The radar

The Northern Indiana radar (KIWX), 47 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 13, 4:25 PM EDTTSTM WND DMGPlymouth, INSMALL BRANCHES AND LIMBS DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 32 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 7.9 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2011-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2011-05-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -48 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1586 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
-48 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

672 
WUUS53 KIWX 131953
SVRIWX
INC049-085-099-131-149-132030-
/O.NEW.KIWX.SV.W.0045.110513T1953Z-110513T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
353 PM EDT FRI MAY 13 2011

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN PULASKI COUNTY IN NORTHWEST INDIANA...
  SOUTHWESTERN KOSCIUSKO COUNTY IN NORTH CENTRAL INDIANA...
  MARSHALL COUNTY IN NORTH CENTRAL INDIANA...
  FULTON COUNTY IN NORTH CENTRAL INDIANA...
  SOUTHEASTERN STARKE COUNTY IN NORTHWEST INDIANA...

* UNTIL 430 PM EDT/330 PM CDT/

* AT 352 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE SEVERE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM CULVER TO 6 MILES SOUTH OF ARGOS TO ROCHESTER...AND
  MOVING NORTHEAST AT 30 MPH.

* LOCATIONS IN THE PATH OF SEVERE THUNDERSTORMS INCLUDE...
  ARGOS AND AKRON...
  PLYMOUTH AND MENTONE...
  BOURBON...

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
WALNUT...RUTLAND...HIBBARD...ATHENS...TWIN LAKES...TALMA...
TIPPECANOE...OLD TIP TOWN...BEAVER DAM...BEAVER DAM LAKE...SEVASTOPOL
AND INWOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WIND DAMAGE WITH THIS LINE OF SEVERE THUNDERSTORMS WILL OCCUR WELL
AHEAD OF ANY RAIN OR LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER
BEFORE TAKING COVER. SEEK SHELTER IMMEDIATELY INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4147 8628 4135 8597 4112 8581 4100 8611
      4101 8617 4098 8617 4094 8627 4108 8636
      4118 8661
TIME...MOT...LOC 1954Z 227DEG 27KT 4123 8643 4116 8624
          4104 8617
WIND...HAIL 60MPH <.50IN

$$


JC
1 follow-up statement
714 
WWUS53 KIWX 132015
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
415 PM EDT FRI MAY 13 2011

INC131-149-132025-
/O.CAN.KIWX.SV.W.0045.000000T0000Z-110513T2030Z/
STARKE IN-PULASKI IN-
315 PM CDT FRI MAY 13 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PULASKI AND
SOUTHEASTERN STARKE COUNTIES IS CANCELLED...

AT 313 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE LINE OF SEVERE THUNDERSTORMS WHICH PROMPTED THE WARNING HAD 
MOVED OUT AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN 
CANCELLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4118 8585 4109 8607 4117 8623 4135 8641
      4147 8628 4135 8597
TIME...MOT...LOC 2015Z 236DEG 38KT 4134 8621 4125 8606
          4116 8604

$$

INC049-085-099-132030-
/O.CON.KIWX.SV.W.0045.000000T0000Z-110513T2030Z/
FULTON IN-MARSHALL IN-KOSCIUSKO IN-
415 PM EDT FRI MAY 13 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR WEST CENTRAL KOSCIUSKO...MARSHALL AND NORTHEASTERN FULTON
COUNTIES IN NORTH CENTRAL INDIANA...

AT 413 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE SEVERE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM 4 MILES EAST OF PLYMOUTH TO 4 MILES SOUTHEAST OF
BOURBON TO MENTONE...AND MOVING NORTHEAST AT 45 MPH.

THIS LINE OF SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF
MARSHALL...NORTHEASTERN FULTON AND WEST CENTRAL KOSCIUSKO COUNTIES...
INCLUDING THE FOLLOWING LOCATIONS HOFFMAN LAKE...PALESTINE...
ATWOOD...ETNA GREEN AND BURKET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4118 8585 4109 8607 4117 8623 4135 8641
      4147 8628 4135 8597
TIME...MOT...LOC 2015Z 236DEG 38KT 4134 8621 4125 8606
          4116 8604
WIND...HAIL 60MPH <.50IN

$$


JC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 2:30 PM EDT, 1 hour 23 minutes earlier.

Area forecast discussion, May 13, 2:30 PM EDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
230 PM EDT FRI MAY 13 2011

.AVIATION...
A WEAK BOUNDARY WILL LIFT NORTH AS COOLER AIR SPREADS SOUTH OVER
LAKE MICHIGAN. A SFC LOW WILL REMAIN OVER THE AREA AS LIFT
INCREASES OVER THE AREA. EXPECT PRECIPITATION TO DEVELOP OVER THE
AREA AND PERSIST THROUGH THE END OF THE TAF PERIOD. CONDITIONS
SHOULD BE COME IFR BY LATE IN THE PERIOD.

&&

.PREV DISCUSSION... /ISSUED 317 AM EDT FRI MAY 13 2011/

SHORT TERM...

CLOSED LOW OVER NRN KS THIS MORNING EXPECTED TO CONTINUE MOVG SLOWLY
ESE TO THE LWR OH VALLEY BY SAT MORNING. BROAD AREA OF SFC LOW
PRESSURE AND ASSOCIATED CDFNT FROM WI-KS SHOULD ALSO MOVE ESE
TODAY AS THE UPR LOW APPROACHES. MOISTURE CONVERGENCE ALONG THIS
FRONT EXPECTED TO HELP GENERATE SOME MODERATE INSTABILITY...ESPCLY
ACROSS SE 1/2 OF CWA THIS AFTN AND PROVIDE WK FORCING FOR SCT
TSTMS. LIGHT WINDS WILL MAKE THESE STORMS SLOW MOVERS AND WITH
PRECIP WATER STILL >1" OVER THE AREA... STORMS COULD DUMP SOME
LOCALLY HEAVY RAINFALL.

MOVEMENT OF THE UPR LOW OVER THE REMAINDER OF THE WEEKEND
BECOMES MORE UNCERTAIN AS 00Z GFS LIFTS THE LOW NORTH INTO
CENTRAL INDIANA WHILE NAM CONTS A SLOW ESEWD TRACK ACROSS KY. BOTH
SOLUTIONS SUGGEST POTENTIAL FOR HEAVY RAINFALL IN DEFORMATION ZONE
NORTH OF THE UPR LOW AND WHILE THIS SEEMS REASONABLE THE
CONSIDERABLY DIFFERENT TRACKS FROM THE MODELS MAKE DETERMINING
LOCATION OF THE HEAVY RAINFALL QUESTIONABLE ATTM AND THUS HAVE
A BROAD BRUSH MODERATE QPF.

TEMPS WILL REMAIN WELL ABOVE NORMAL TODAY, BUT THERMAL RIDGE WILL
MOVE TO THE EAST SO EXPECT HIGHS WILL BE A LITTLE COOLER THAN
YDAY... IN THE L-M80S EXCEPT ONLY IN THE M70S NEAR LM WHERE WINDS
WILL GO NW THIS MORNING. THIS NW-SE COOL-WARM GRADIENT SHOULD
PERSIST OVER THE WEEKEND AS BROAD SFC LOW TO OUR WEST THIS MORNING
DEEPENS OVER OH AND BECOMES STNRY WITH STRONGEST CAA REMAINING OVER
NW PORTION OF THE CWA THROUGH THE WEEKEND.

LONG TERM...SUNDAY THROUGH THURSDAY

BLOCKED FLOW PATTERN ACROSS NOAM WILL PERSIST THROUGH THE
PERIOD...WITH BELOW NORMAL TEMPS EXPECTED AS A BROAD CENTRAL CONUS
UPPER TROUGH SHIFTS SLOWLY EWD WITH AN OMEGA TYPE BLOCKING RIDGE
SETTING UP ACROSS THE HIGHS PLAINS AND CENTRAL CANADA.

THE LATEST WATER VAPOR LOOP SHOWS TWO DISTINCT MID LEVEL
CIRCULATIONS...ONE ACROSS KANSAS AND ANOTHER ACROSS MANITOBA. LATEST
MODEL GUIDANCE PROPAGATES THE KANSAS WAVE EWD INTO THE OH VALLEY BY
SUNDAY...WHILE COINCIDENTALLY DROPPING THE MANITOBA WAVE SWD INTO
THE MID MS VALLEY. THE RESULT WILL BE A DEEPENING AND INTENSIFYING
FRONTAL CIRCULATION AND INCREASING MID LEVEL DEFORMATION FORCING
ACROSS THE SOUTHERN GREAT LAKES...WITH A BAND OF RAIN EXPECTED TO
PIVOT SEWD THROUGH THE FA SUNDAY INTO SUNDAY NIGHT. BEST CHANCES
APPEAR TO BE IN THE NORTH SUNDAY AND ACROSS SOUTHEASTERN PORTIONS OF
THE FA SUNDAY NIGHT.

THE INTERACTION OF THE TWO ABOVE MENTIONED PV ANOMALIES...AND
SEVERAL MORE IMPULSES DIVING SWD AROUND THE WESTERN PERIPHERY OF THE
UPPER TROUGH...WILL LIKELY COMBINE TO CARVE OUT A HIGHLY ANOMALOUS
DEEP CLOSED UPPER LOW SOMEWHERE ACROSS THE EASTERN US BY THE MIDDLE
OF NEXT WEEK. AS EXPECTED...MODELS DIFFER GREATLY ON
TIMING/PLACEMENT AND HOW MUCH RETROGRESSION TAKES PLACE. WITH THIS
SPREAD WILL MAKE NO CHANGES BEYOND MONDAY. THIS LEAVES US WITH AN
OPTIMISTIC DRY FCST TUESDAY THROUGH THURSDAY. POPS MIGHT EVENTUALLY
BE NEEDED IF WESTERN TRENDS OF THE OPERATIONAL ECMWF AND GFS
CONTINUE. REGARDLESS...CHANCES FOR MORE WIDESPREAD HEAVIER RAINFALL
WILL RESIDE EAST OF THE AREA GIVEN EXPECTED ORIENTATION OF MASS
FIELDS AND DEEPER MOISTURE EAST OF FA AND PV ANOMALY.

AVIATION.../06Z TAFS/
ISOLATED SHOWERS OVER THE AREA EARLY THIS MORNING WITH CONSIDERABLE
MID/HIGH LEVEL DEBRIS CLOUDS. SOME ELEVATED INSTABILITY IN PLACE SO
ISOLATED CONVECTION MAY PERSIST OVERNIGHT... BUT POPS TOO LOW TO
MENTION IN TAFS. EXPECT CLOUD COVER WILL LIMIT RADIATIONAL COOLING
AND REMOVED BR RESTRICTION FROM SBN TAF FOR EARLY THIS MORNING.
CDFNT MOVG INTO THE AREA THIS AFTN SHOULD CAUSE SCT TSTMS. AGAIN
GIVEN JUST SCT POPS HELD OFF ADDING TO TAFS ATTM, BUT DID MENTION
CB'S. CONVECTION EXPECTED TO TRANSITION TO MORE WIDESPREAD SHOWERS
TONIGHT AS DEFORMATION ZONE NE OF APCHG UPR LOW OVERSPREADS THE
AREA. THIS SHOULD LOWER FLYING CONDITIONS INTO MVFR RANGE OR LOWER
LATE TONIGHT.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...SMALL CRAFT ADVISORY FROM 8 AM SATURDAY TO 6 AM EDT TUESDAY FOR
     LMZ043-046.

&&

SHORT TERM...JT
LONG TERM...STEINWEDEL
AVIATION...SKIPPER
Hazardous weather outlook, May 13, 4:23 AM EDT, 11 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
423 AM EDT FRI MAY 13 2011

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-140830-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
423 AM EDT FRI MAY 13 2011 /323 AM CDT FRI MAY 13 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED... MAINLY THIS AFTERNOON.
ISOLATED SEVERE STORMS AND LOCALLY HEAVY RAINFALL ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE SATURDAY. THE STORMS ARE NOT
EXPECTED TO BE SEVERE. THERE IS A CHANCE OF LOCALLY HEAVY RAINFALL
OVER THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-140830-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
423 AM EDT FRI MAY 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED...MAINLY THIS AFTERNOON. AN
ISOLATED SEVERE STORM IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE SATURDAY. THE STORMS ARE NOT
EXPECTED TO BE SEVERE... HOWEVER... A SMALL CRAFT ADVISORY IS IN
EFFECT FROM SATURDAY THROUGH MONDAY NIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

In the hours before

Special weather statement, May 13, 1:10 PM EDT, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
110 PM EDT FRI MAY 13 2011

INZ013-020-131745-
PULASKI IN-WHITE IN-
110 PM EDT FRI MAY 13 2011

...STRONG THUNDERSTORMS MOVING TOWARD NORTHWESTERN WHITE AND
SOUTHWESTERN PULASKI COUNTIES...

AT 108 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR WOLCOTT...OR 10 MILES SOUTHEAST OF
RENSSELAER...MOVING NORTH AT 15 MPH.

PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  LEE...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4085 8710 4085 8700 4091 8699 4092 8698
      4092 8694 4097 8694 4097 8690 4074 8691
      4074 8711 4084 8711
TIME...MOT...LOC 1710Z 181DEG 14KT 4084 8702
Special weather statement, May 13, 1:59 PM EDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
159 PM EDT FRI MAY 13 2011

INZ022>027-032>034-131815-
ADAMS IN-BLACKFORD IN-CASS IN-GRANT IN-HUNTINGTON IN-JAY IN-MIAMI
IN-WABASH IN-WELLS IN-
159 PM EDT FRI MAY 13 2011

...AT 150 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A CLUSTER OF STRONG THUNDERSTORMS MOVING SLOWLY NORTH FROM NEAR PERU
TO PORTLAND.

PEA SIZE HAIL...WINDS GUSTS UP TO 45 MPH...OCCASIONAL CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  WABASH...
  MONTPELIER...
  INCOLNVILLE AND CENTER...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4037 8522 4039 8522 4046 8560 4047 8587
      4058 8587 4058 8618 4081 8618 4080 8495
      4032 8499
TIME...MOT...LOC 1751Z 214DEG 12KT 4063 8556
Special weather statement, May 13, 2:39 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
239 PM EDT FRI MAY 13 2011

INZ013-020-131915-
PULASKI IN-WHITE IN-
239 PM EDT FRI MAY 13 2011

...STRONG THUNDERSTORMS MOVING TOWARD NORTHERN WHITE AND PULASKI
COUNTIES...

AT 236 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MONON...OR 10 MILES NORTH OF MONTICELLO...
MOVING NORTHEAST AT 25 MPH.

UP TO DIME SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  WINAMAC...
  FRANCESVILLE AND LAKESIDE...
  PULASKI...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4114 8681 4106 8651 4080 8679 4087 8695
TIME...MOT...LOC 1839Z 207DEG 21KT 4090 8682

JC
Special weather statement, May 13, 3:06 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
306 PM EDT FRI MAY 13 2011

INZ025-131930-
HUNTINGTON IN-
306 PM EDT FRI MAY 13 2011

...STRONG THUNDERSTORMS MOVING TOWARD SOUTHERN HUNTINGTON COUNTY...

AT 300 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SOUTHERN HUNTINGTON COUNTY...OR 12 MILES
SOUTH OF HUNTINGTON...MOVING NORTHEAST AT 15 MPH.

PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  PLUM TREE...
  MAJENICA...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4069 8559 4086 8556 4082 8534 4078 8534
      4067 8542
TIME...MOT...LOC 1906Z 210DEG 12KT 4073 8547

JC
Special weather statement, May 13, 3:21 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
321 PM EDT FRI MAY 13 2011

INZ013-015-022-132030-
PULASKI-FULTON IN-CASS IN-
INCLUDING THE CITIES OF...WINAMAC...FRANCESVILLE...MEDARYVILLE...
ROCHESTER...AKRON...LOGANSPORT...ROYAL CENTER
321 PM EDT FRI MAY 13 2011

...ISOLATED STRONG THUNDERSTORMS WILL MOVE THROUGH THE AREA...

SCATTERED THUNDERSTORMS WILL MOVE THROUGH THE AREA THIS AFTERNOON.
HAIL UP TO DIME SIZE...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD
TO GROUND LIGHTNING...AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH
STRONGER THUNDERSTORMS.

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THUNDERSTORMS HAVE
CLEARED THE AREA.

JC

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 3:31 AM EDTSpecial Weather StatementIWXCass29 min
May 13, 4:21 AM EDTSmall Craft AdvisoryIWX4 days
May 13, 1:10 PM EDTSpecial Weather StatementIWXWhite35 min
May 13, 1:59 PM EDTSpecial Weather StatementIWXBlackford, Grant, Jay, Miami, Wells16 min
May 13, 2:39 PM EDTSpecial Weather StatementIWXPulaski36 min
May 13, 3:06 PM EDTSpecial Weather StatementIWXHuntington24 min
May 13, 4:28 PM EDTSevere Thunderstorm WarningIWXKosciusko, Marshall15 min
May 13, 5:01 PM EDTSpecial Weather StatementIWXSaint Joseph14 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.